Facebook Pixel
EmpowHER Guest

I just started birth control(pills)

By Anonymous December 29, 2014 - 1:33pm
Rate This

And I already have had my period 2times this month and normally my period last 6 day and now it's lasted 9 and still going is it normal?

Add a Comment1 Comments

HERWriter Blogger

Hi Anon,

Thank you for reaching out to EmpowHER with your question! Typically it takes the body about 3 months to fully adjust to the pill. When you first begin taking birth control pills, it is common for many women to experience irregular periods.

As you explained, your period is lasting longer than it typically does. Since you just started taking birth control pills, I would assume your body is still adjusting to the hormones in the pills. I would monitor how your body reacts for the next few weeks. If your period is still very abnormal, talk to your doctor. There are many different types of birth control pills on the market, and sometimes women must test out different types before they find one that works best for them and their body.

I hope this has helped! Please let me know if you have furthe questions.


December 29, 2014 - 11:56pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!